Aa
A
A
A
Close
Digestive Disorders / Gastroenterology Forum
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Avatar universal

increase in bowel movements with different texture

I am a 57 yo male who is hiv + diagnosed in Aug of 2006,I am currently on Kaletra and 2 other Hiv meds. I also have family history of colon cancer,so I get a colonoscopy every 5 years,the last being 3 years ago,and was clean,I also had a endoscopy at the same time and was normal,I have noticed that since I have been on these meds,My stool varys in texture and consistantsy,I also have occasional right shoulder pain. I was wondering how often you should have a coloscopy. My blood work is normal,except elevated triglycerides,and I do know that the Kaletra can cause this,but can the triglerides couse increase in stools and the texture. Thanks I also had a ultrasound 2 years ago.
2 Responses
233190 tn?1278553401
MEDICAL PROFESSIONAL
The recommendations are for a routine colonoscopy every 10 years, or a flexible sigmoidoscopy in conjunction with stool card testing every 5 years.  

If there are polyps, the recommendations would change depending on what type of polyps were found.  

It is certainly possible that GI effects from the HIV medications can be causing changes in the stool character.  

Marked elevated triglycerides that may be associated with chronic pancreatitis can lead to oily, or fatty, stools.

These options can be discussed with your personal physician.

Followup with your personal physician is essential.

This answer is not intended as and does not substitute for medical advice - the information presented is for patient education only. Please see your personal physician for further evaluation of your individual case.

Kevin, M.D.
kevinmd_
Avatar universal
Hi.  I don't know how your meds or the HIV affects this but.. I have pancreas problems caused by my having High triglycerides.  My triglycerides went so high that I got acute pancreatitis.  then in turn, the pancreatitis changed the texture, consistency and frequency of my stools.  The pancreatitis also causes me to have shoulder pains as well as pain in my abdomen which radiates to my back.  But the pain is different for many people.  Have your docs checked your amylase or lipase levels while you are having symptoms? Maybe that could shed some light on what is going on.  Again, I don't know how the HIV or Kaletra affect any of this.  From what I know, you are supposed to have a colonoscopy every 10 years with no symptoms but then i think it is increased to every 5 years when you have symptoms or a family history.  
Hope that helps you some, and Good Luck!
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Learn which OTC medications can help relieve your digestive troubles.
Is a gluten-free diet right for you?
Discover common causes of and remedies for heartburn.
This common yet mysterious bowel condition plagues millions of Americans
Don't get burned again. Banish nighttime heartburn with these quick tips
Get answers to your top questions about this pervasive digestive problem